Ohio, 2016Winter Storm and Winter Weather in Ohio, February 15 to 16, 2016
February 15 to 16, 2016 · NWS ILN · 17 events in 17 counties and zones
A low pressure center developed over the southeastern United States and tracked towards Pennsylvania on the evening of Monday, February 15th. The western edge of the precipitation shield associated with this system affected the Scioto Valley and portions of northern Kentucky east of Maysville.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure center developed over the southeastern United States and tracked towards Pennsylvania on the evening of Monday, February 15th. The western edge of the precipitation shield associated with this system affected the Scioto Valley and portions of northern Kentucky east of Maysville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 15, 6:51 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 15, 6:51 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
651 PM EST MON FEB 15 2016
.SYNOPSIS...
LOW PRESSURE WILL DEVELOP IN THE SOUTHEASTERN STATES
TONIGHT...MOVING NORTHEAST INTO PENNSYLVANIA BY TUESDAY. RAIN AND
SNOW ARE EXPECTED FOR THE OHIO VALLEY OVERNIGHT AND INTO THE
MORNING. A WEAK MID-LEVEL TROUGH WILL PASS SOUTH OF THE REGION ON
TUESDAY. AFTER THAT...GRADUAL RIDGING WILL DEVELOP BY THE END OF
THE WEEK...WITH WARMING CONDITIONS THROUGH FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATED THE FORECAST JUST BEFORE 6PM TO INCLUDE A DENSE FOG
ADVISORY FOR PART OF THE AREA...ROUGHLY BISECTING THE CWA IN HALF
FROM SW-TO-NE. AT LEAST A DOZEN OBSERVATION SITES WITHIN THIS AREA
ARE NOW REPORTING 1/4SM FOG. GOING INTO THE OVERNIGHT HOURS...IT
APPEARS POSSIBLE THAT THIS DENSE FOG WILL MOVE SLOWLY TO THE
NORTHWEST...WHICH MAY REQUIRE FUTURE ADJUSTMENTS TO THE ADVISORY
AREA.
PREVIOUS DISCUSSION >
THE POTENTIAL FOR SNOW ACROSS THE EASTERN HALF OF THE ILN CWA IS
THE FOCUS FOR THE NEAR TERM FORECAST.
SURFACE LOW PRESSURE IS DEVELOPING IN MISSISSIPPI AND
ALABAMA...AND WILL BEGIN A QUICK MOVEMENT TO THE NORTHEAST THIS
EVENING. THE LOW IS EXPECTED TO STRENGTHEN AS IT MAKES ITS TREK
TOWARD WEST VIRGINIA AND EVENTUALLY PENNSYLVANIA BY TUESDAY
MORNING. THERE IS A STRONG FEED OF MOISTURE FROM THE SOUTH...AND
WIDESPREAD PRECIPITATION WILL CONTINUE TO DEVELOP IN THE VICINITY
OF THE LOW. SOUTH OF THE TRACK...PRECIPITATION IS CONVECTIVE. JUST
NORTH OF THE TRACK...STEADY AND SOMETIMES MODERATE TO HEAVY RAIN
WILL OCCUR. THE PRECIPITATION SHIELD WILL PIVOT THIS EVENING AND
INTO THE OVERNIGHT...TAKING MORE OF A SW-TO-NE ORIENTATION. AS
THIS OCCURS...PRECIPITATION ALONG THE PERIPHERY OF THE BAND WILL
CHANGE TO SNOW...WITH SNOW BECOMING THE DOMINANT PRECIPITATION
TYPE WITHIN THE ILN FORECAST AREA BY 04Z-06Z.
THE LARGE SCALE FEATURES DESCRIBED IN THE ABOVE PARAGRAPH ARE
HANDLED WITH GOOD AGREEMENT BETWEEN MODELS. THE DETAILS REGARDING
LIQUID EQUIVALENT PRECIPITATION (QPF) ARE A LITTLE MORE
UNCERTAIN. THE DETAILS REGARDING THE LOW-LEVEL ATMOSPHERIC
THERMODYNAMIC PROFILES ARE MUCH MORE PROBLEMATIC...AND THE BIGGEST
SOURCE OF UNCERTAINTY IN A VERY UNCERTAIN FORECAST.
LOW-LEVEL FRONTOGENESIS IS FORECAST TO BE VERY STRONG...THROUGH
THE FAR EASTERN ILN CWA (OR JUST TO THE EAST)...AND FOCUSED JUST
WEST OF THE LOW TRACK. WEAKER FRONTOGENESIS FURTHER ALOFT EXTENDS
A LITTLE FURTHER TO THE WEST. DEFORMATION FORCING IS ORIENTED
SIMILARLY. THIS HAS RESULTED IN GOOD MODEL AGREEMENT ON THE
OVERALL PLACEMENT OF THE LOCATION OF THE HEAVIEST
PRECIPITATION...ON AN AXIS FROM SOUTH-CENTRAL KENTUCKY TO
NORTHEASTERN OHIO. WITH PRECIPITATION OF OVER AN INCH EXPECTED IN
THE FAR SOUTHEASTERN CWA (SUCH AS LEWIS KY / SCIOTO OH)...AND
MOSTLY EXPECTED TO FALL AS RAIN...THE POTENTIAL FOR SOME MINOR
FLOODING EXISTS (ESPECIALLY GIVEN THE GROUND CONDITIONS). THIS HAS
BEEN MENTIONED IN THE HWO.
THE TRANSITION FROM RAIN TO SNOW WILL OCCUR BY WAY OF WHAT CAN
ONLY BE DESCRIBED AS AN EXTREMELY SMALL CHANGE IN LOW-LEVEL
THERMODYNAMICS. SOUNDINGS DURING THE EVENT WILL BE ESSENTIALLY
ISOTHERMAL AND SATURATED BELOW 900MB...COOLING AND DESATURATING
ONLY VERY GRADUALLY IN THE MOIST LAYER ABOVE THAT (THROUGH ABOUT
500MB). BECAUSE OF THE WAY THIS PROFILE IS ORIENTED...THE SWITCH
FROM A STEADY COLD RAIN TO A HEAVY WET SNOW CAN OCCUR ACROSS
EXTREMELY SMALL GEOGRAPHIC DISTANCES AND VERY SLIGHT CHANGES IN
LOWEST-KILOMETER TEMPERATURES. RAIN WILL BE THE PREFERRED
PRECIPITATION TYPE WITH SURFACE TEMPS AS LOW AS 35F...MAYBE EVEN
34F...DUE TO THE SATURATED PROFILES (WET BULB ESSENTIALLY EQUAL TO
THE TEMPERATURE). BELOW THAT...SNOW IS EXPECTED...AND IT WILL
LIKELY BE HEAVY.
IT SHOULD FIRST BE MENTIONED THAT SNOW RATIOS WILL BE
QUITE LOW FOR THIS EVENT...CERTAINLY NO HIGHER THAN 10-TO-1. THE
STRONG FORCING AND AVAILABLE MOISTURE WILL NONETHELESS PROVIDE FOR
THE POTENTIAL FOR SIGNIFICANT ACCUMULATIONS. BASED ON THE HEAVY
NATURE OF THE PRECIPITATION...A DIFFERENCE IN CHANGEOVER TIME BY
EVEN JUST A COUPLE HOURS COULD RESULT IN BIG SWINGS FROM THE
CURRENT FORECAST NUMBERS. THE FORECAST THIS AFTERNOON REPRESENTS A
SIGNIFICANT INCREASE IN SNOWFALL EXPECTATION FROM THE PREVIOUS
SHIFT. A FEW OF THE WETTER SOLUTIONS (INCLUDING THE CMC) WOULD
SUGGEST LOWER AMOUNTS. WPC GUIDANCE IS NOTABLY LOWER THAN THE
CURRENT FORECAST. MODELS WITH STRONGER FORCING AND DYNAMIC COOLING
(AND THUS AN EARLIER SWITCH TO SNOW) WOULD SUPPORT SLIGHTLY HIGHER
NUMBERS. THE VERY DETAILED HRRR...WITH A COLDER PROFILE AND
HEAVIER QPF RESPONSE...IS (TO NO SURPRISE) AT THE HIGH END OF THE
GUIDANCE ENVELOPE. USING LICKING COUNTY OHIO AS AN EXAMPLE...THE
EXPERIMENTAL SNOW PROBABILITY PRODUCTS BEING PRODUCED BY NWS ILN
HAVE GENERATED A 10TH-TO-90TH PERCENTILE RANGE OF POSSIBILITIES
FROM ZERO INCHES TO 11 INCHES. THOUGH PERHAPS A LITTLE EXTREME
(AND ZERO IS PRETTY CERTAIN NOT TO OCCUR)...THAT RANGE OF
POSSIBLE SOLUTIONS IS A FAIR ILLUSTRATION OF THE
UNCERTAINTY...WHICH IS A RATHER SIGNIFICANT AMOUNT OF UNCERTAINTY
FOR A SYSTEM ONLY 8-16 HOURS AWAY FROM COMPLETION.
A WINTER WEATHER ADVISORY WAS ISSUED FOR THE EASTERN AND
SOUTHEASTERN CWA. ACCUMULATING HEAVY AND WET SNOW IS CERTAIN TO
OCCUR (TO AT LEAST SOME EXTENT) WITHIN THE ADVISORY AREA...WITH
THE POTENTIAL FOR EVEN GREATER ACCUMULATIONS THAN CURRENTLY
FORECAST. TO THE WEST OF THE ADVISORY...A BRIEF PERIOD OF LIGHT
TO MODERATE SNOW MAY LEAD TO MINOR ACCUMULATIONS (UP TO AN
INCH...WITH AN OFF CHANCE AT HIGHER AMOUNTS IF THE PRECIPITATION
SHIELD NUDGES A LITTLE MORE TO THE WEST). THE FAR WESTERN CWA WILL
LIKELY REMAIN DRY.
THE 00Z KILN SOUNDING WILL BE VERY HELPFUL IN DETERMINING THE
CURRENT STATE OF THE PRECARIOUS LOW-LEVEL TEMPERATURE SITUATION.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE MODEL TREND TOWARD A SOUTHERLY TRACK FOR THE MID-LEVEL TROUGH
ON TUESDAY HAS CONTINUED. THOUGH GFS/NAM SOLUTIONS STILL SUGGEST
PRECIPITATION IN THE SOUTHERN ILN COUNTIES...CMC/ECMWF PROJECTIONS
ARE ALMOST COMPLETELY DRY. WILL KEEP SOME LOW-END POPS (WITH A
CHANCE OF EITHER RAIN OR SNOW BASED ON TEMPERATURE)...WHILE
ACKNOWLEDGING THAT PRECIPITATION AMOUNTS MAY VERY WELL BE ZERO OR
JUST A TRACE.
THERE ARE STILL SIGNS OF A VERY WEAK COLD FRONT AND SHORTWAVE
MOVING INTO THE REGION ON WEDNESDAY...BUT AS CAN BE THE CASE WITH
WEAK AND MOISTURE-LACKING SYSTEMS LIKE THIS...MODEL AGREEMENT ON
TIMING AND PLACEMENT OF THE QPF RESPONSE IS NOT GREAT. IT IS
DIFFICULT TO EVEN FOLLOW THE PLACEMENT OF THE WAVE...AND THE 500MB
WIND MAX THAT ACCOMPANIES IT. TRYING TO FOLLOW THIS FEATURE AS
BEST AS POSSIBLE...IT APPEARS A CHANCE OF SNOW FOR THE NORTHERN
HALF OF THE FORECAST AREA IS STILL WARRANTED. ACCUMULATIONS...IF
ANY...SHOULD BE VERY LIGHT. FLURRIES MIGHT END UP POSSIBLE JUST
ABOUT ANYWHERE IN THE REGION.
TEMPERATURES WILL CHANGE VERY LITTLE FROM TUESDAY THROUGH
WEDNESDAY...WITH HIGHS TOPPING OUT IN THE 30S. MIN TEMPS TUESDAY
NIGHT WILL BE A FEW DEGREES COOLER THAN THE CONDITIONS ON
MONDAY NIGHT...WITH DRIER AIR MOVING IN BEHIND THE MONDAY NIGHT /
TUESDAY MORNING WEATHER SYSTEM. BEHIND THE WEAK COLD FRONT ON
WEDNESDAY NIGHT...MIN TEMPS SHOULD FALL BY A FEW MORE DEGREES FROM
TUESDAY NIGHT.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
HIGH PRESSURE WILL STRETCH FROM SOUTHEAST CANADA SOUTHWEST INTO THE
MIDDLE OHIO VALLEY ON THURSDAY. THERE IS STILL SOME QUESTION AS TO
HOW MUCH COLDER AIR WILL FILTER INTO THE REGION...SO THERE WILL BE A
GRADIENT IN THE HIGH TEMPERATURES. HAVE CONTINUED WITH A BLEND OF
THE GOING FORECAST AND THE 12Z ECMWF AS THIS BLEND SEEMS TO BE THE
BEST SOLUTION. HIGHS WILL RANGE FROM THE LOWER 30S NORTHEAST TO THE
LOWER 40S SOUTH/SOUTHWEST.
FOR THURSDAY NIGHT INTO FRIDAY NIGHT ...HAVE SIDED WITH THE 12Z
ECMWF AND WPC GUIDANCE WITH THE NEXT FRONT TO APPROACH AND THEN MOVE
THROUGH THE REGION. MID LEVEL TROUGH IS OF PACIFIC ORIGIN AND
ACTUALLY SHEARS AS IT MOVES ACROSS THE GREAT LAKES. THIS POSITION IS
NOT GOOD FOR DEEP MOISTURE TRANSPORT FORM THE GULF DESPITE AN
INCREASING WARM...SOUTHERLY FLOW...SO HAVE LIMITED POPS TO SLIGHT
CHANCE THROUGH THIS PERIOD. TEMPERATURES WILL BOTTOM OUT EARLY
THURSDAY EVENING..THEN SLOWLY RISE THROUGH THE NIGHT AS A WARM FRONT
APPROACHES AND THEN LIFTS NORTHWARD THROUGH THE AREA BY FRIDAY
MORNING. TEMPERATURES IN THE WARM SECTOR ON FRIDAY WILL WARM INTO
THE 50S REGION WIDE...WITH A 60 DEGREE VALUE NOT OUT OF THE QUESTION
ALONG AND SOUTH OF THE OHIO RIVER.
SATURDAY IS EXPECTED TO BE QUIET AS SURFACE RIDGING BUILDS INTO THE
REGION. CAA IS WEAK BEHIND THE COLD FRONT...SO HIGHS WILL BE
MILD...IN THE 50S ONCE AGAIN.
FOR SUNDAY INTO MONDAY...MODELS DIFFER ON THE STRENGTH...TIMING AND
PLACEMENT OF THE NEXT WEATHER SYSTEM TO AFFECT THE REGION. IT WILL
CONTINUE TO BE MILD AHEAD OF THIS SYSTEM ON SUNDAY FOLLOWED BY SOME
COOLING ON MONDAY. WILL MAINTAIN A CHANCE OF RAIN DURING THIS
PERIOD.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
IFR CIGS REMAIN ACROSS THE TAFS AT THE BEGINNING OF THE PERIOD.
MEANWHILE MVFR AND IFR FOG IS ALSO AFFECTING THE TAFS. EXPECT THE
LIFR FOG TO AFFECT THE WRN TAFS THROUGH ABOUT 06Z UNTIL THE PCPN
COMES CLOSE TO THE REGION.
A SFC LOW WILL LIFT UP THROUGH ERN TN INTO WEST VA
TONIGHT...PUSHING AN AREA OF PCPN NWD. MODELS ARE DIFFERING ON
THE WWD EXTENT OF THE PCPN SHIELD. IT APPEARS THAT KDAY WILL MISS
OUT ON THE PCPN...WITH KCVG AND KLUK JUST GETTING GRAZED BY IT.
FARTHER E...THE PCPN WILL START AS RAIN...BUT AS COLDER AIR WORKS
IN AFTER 06Z AS THE SFC LOW WORKS E...THE RAIN WILL CHANCE TO
SNOW. KCMH/KLCK COULD SEE A PERIOD OF MODERATE TO HEAVY SNOW
BETWEEN 06-12Z.
THE PCPN WILL PUSH E QUICKLY ON TUESDAY...BUT THE LOW CLOUDS ARE
EXPECTED TO HANG AROUND. CIGS WILL BE BELOW 1KFT FOR THE
MORNING...WITH SOME LOCATIONS BREAKING ABOVE 1KFT IN THE AFTN.
ALSO WITH A SATURATED BOUNDARY LAYER...EXPECT MVFR TO LINGER AT
THE TAFS SITES FOR MUCH OF TUESDAY MORNING.
OUTLOOK...MVFR AND IFR CONDITIONS POSSIBLE INTO WEDNESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...DENSE FOG ADVISORY UNTIL 1 AM EST TUESDAY FOR OHZ045-046-
052>056-061>063-070>072-077-078.
WINTER WEATHER ADVISORY UNTIL 10 AM EST TUESDAY FOR OHZ046-055-
056-063>065-073-074-079>082-088.
KY...DENSE FOG ADVISORY UNTIL 1 AM EST TUESDAY FOR KYZ089>093.
WINTER WEATHER ADVISORY UNTIL 10 AM EST TUESDAY FOR KYZ097>100.
IN...DENSE FOG ADVISORY UNTIL 1 AM EST TUESDAY FOR INZ066-073>075-
080.
&&
SYNOPSIS...HATZOS
NEAR TERM...HATZOS
SHORT TERM...HATZOS
LONG TERM...HICKMAN
AVIATION...SITESHazardous weather outlook, Feb 15, 5:57 PM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EST MON FEB 15 2016
INZ050-058-059-KYZ094-095-OHZ026-034-035-042>044-051-060-162300-
WAYNE-FAYETTE-UNION-OWEN-GRANT-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-MIAMI-PREBLE-
557 PM EST MON FEB 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHERN KENTUCKY
AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ066-073>075-080-KYZ089>093-OHZ061-070-077-162300-
FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-MONTGOMERY-BUTLER-HAMILTON-
557 PM EST MON FEB 15 2016
...DENSE FOG ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHERN
KENTUCKY...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ096-162300-
PENDLETON-
557 PM EST MON FEB 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN KENTUCKY.
.DAY ONE...TONIGHT.
A MIX OF RAIN AND SNOW...CHANGING TO ALL SNOW...IS EXPECTED THIS
EVENING AND OVERNIGHT. SNOWFALL AMOUNTS ARE EXPECTED TO BE UP TO
AN INCH...WITH THE POTENTIAL FOR SLIGHTLY HEAVIER AMOUNTS IN SOME
LOCATIONS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL MEASUREMENTS TO
THE NATIONAL WEATHER SERVICE.
OHZ045-052>054-062-071-072-078-162300-
UNION-CHAMPAIGN-CLARK-MADISON-GREENE-WARREN-CLINTON-CLERMONT-
557 PM EST MON FEB 15 2016
...DENSE FOG ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...SOUTHWEST OHIO
AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
A MIX OF RAIN AND SNOW...CHANGING TO ALL SNOW...IS EXPECTED THIS
EVENING AND OVERNIGHT. SNOWFALL AMOUNTS ARE EXPECTED TO BE UP TO
AN INCH...WITH THE POTENTIAL FOR SLIGHTLY HEAVIER AMOUNTS IN SOME
LOCATIONS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL MEASUREMENTS TO
THE NATIONAL WEATHER SERVICE.
OHZ064-065-073-074-079-080-162300-
PICKAWAY-FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND-
557 PM EST MON FEB 15 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND SOUTHWEST
OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL MEASUREMENTS TO
THE NATIONAL WEATHER SERVICE.
OHZ046-055-056-063-162300-
DELAWARE-FRANKLIN-LICKING-FAYETTE-
557 PM EST MON FEB 15 2016
...DENSE FOG ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL MEASUREMENTS TO
THE NATIONAL WEATHER SERVICE.
KYZ097>100-OHZ081-082-088-162300-
BRACKEN-ROBERTSON-MASON-LEWIS-ADAMS-PIKE-SCIOTO-
557 PM EST MON FEB 15 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
BEFORE PRECIPITATION CHANGES TO SNOW...RAINFALL MAY BE MODERATE TO
HEAVY AT TIMES. SNOW MELT AND RAINFALL WILL CAUSE AREA CREEKS AND
STREAMS TO RUN HIGH. SOME MINOR FLOODING ISSUES WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND RAINFALL
MEASUREMENTS TO THE NATIONAL WEATHER SERVICE.
HATZOS
In the hours before
Special weather statement, Feb 15, 5:23 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
523 PM EST MON FEB 15 2016
INZ050-058-059-066-073>075-080-KYZ089>093-OHZ042>046-051>056-
060>063-070>072-077-078-160130-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY-
GREENE-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...BATESVILLE...MILAN...VERSAILLES...OSGOOD...BRIGHT...
LAWRENCEBURG...HIDDEN VALLEY...GREENDALE...AURORA...DILLSBORO...
RISING SUN...PATRIOT...CARROLLTON...VEVAY...WARSAW...FLORENCE...
BURLINGTON...OAKBROOK...COVINGTON...ERLANGER...INDEPENDENCE...
NEWPORT...FORT THOMAS...ALEXANDRIA...HIGHLAND HEIGHTS...
BELLEVUE...GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...
DELAWARE...TROY...PIQUA...TIPP CITY...URBANA...SPRINGFIELD...
LONDON...JEFFERSON...PLAIN CITY...COLUMBUS...NEWARK...EATON...
CAMDEN...DAYTON...KETTERING...BEAVERCREEK...FAIRBORN...XENIA...
JEFFERSONVILLE...BLOOMINGBURG...HAMILTON...MIDDLETOWN...
FAIRFIELD...OXFORD...MASON...LEBANON...LANDEN...SPRINGBORO...
FRANKLIN...WILMINGTON...BLANCHESTER...CINCINNATI...MILFORD...
SUMMERSIDE...MOUNT CARMEL...MOUNT REPOSE...WITHAMSVILLE...
MULBERRY...DAY HEIGHTS
523 PM EST MON FEB 15 2016
...PATCHY DENSE FOG POSSIBLE THIS EVENING...
AREAS OF FOG HAVE DEVELOPED ACROSS THE REGION. SOME OF THIS FOG
MAY BE LOCALLY DENSE THIS EVENING...WITH VISIBILITIES DROPPING TO
AROUND ONE QUARTER MILE.
THOSE DRIVING ARE URGED TO USE CAUTION AND MAINTAIN SLOW SPEEDS
THROUGH AREAS OF FOG.
HATZOS
Winter Storm, Scioto
- When
- February 15, 9:00 PM EST to February 16, 10:00 AM EST
- Where
- Scioto forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
The ODOT county garage near Lucasville and a public report from Mount Joy both reported 4 inches of snowfall. A spotter near Lyra measured 2.6 inches, and the CoCoRaHS observer near Sciotodale had 2 inches of snow.
Winter Weather, Adams
- When
- February 15, 9:00 PM EST to February 16, 10:00 AM EST
- Where
- Adams forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
The ODOT county garage near West Union measured 2.5 inches of snow.
Winter Weather, Brown
- When
- February 15, 9:00 PM EST to February 16, 10:00 AM EST
- Where
- Brown forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
The ODOT county garage near Georgetown measured 1.3 inches of snow, and a public report from Georgetown measured an inch.
Winter Weather, Clark
- When
- February 15, 9:00 PM EST to February 16, 10:00 AM EST
- Where
- Clark forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
The ODOT county garage west of Springfield measured an inch of snow.
Winter Weather, Clinton
- When
- February 15, 9:00 PM EST to February 16, 10:00 AM EST
- Where
- Clinton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
The NWS office south of Wilmington measured an inch of snow. The ODOT county garage west of Burtonville measured 0.8 inches of snow. The CoCoRaHS observer north of Wilmington measured 0.7 inches, and the cooperative observer north of town measured 0.6 inches.
Winter Weather, Delaware
- When
- February 15, 9:00 PM EST to February 16, 10:00 AM EST
- Where
- Delaware forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
The CoCoRaHS observer east of Sunbury measured 2.7 inches of snow. Other CoCoRaHS observers near Lewis center and Dublin measured 1.4 and 1 inches, respectively.
Winter Weather, Fairfield
- When
- February 15, 9:00 PM EST to February 16, 10:00 AM EST
- Where
- Fairfield forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
The CoCoRaHS observer north of Pickerington measured 2.3 inches of snow. A public report east of Pickerington indicated that 2 inches fell there.
Winter Weather, Fayette
- When
- February 15, 9:00 PM EST to February 16, 10:00 AM EST
- Where
- Fayette forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
The cooperative observer near Washington Court House measured 3.5 inches of snow.
Winter Weather, Franklin
- When
- February 15, 9:00 PM EST to February 16, 10:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- Public
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
A public report from New Albany indicated that 3.2 inches of snow fell there. The CoCoRaHS observer west of Harrisburg measured 2.9 inches of snow. The ODOT county garage north of Gahanna measured 2.5 inches, and the CMH airport had 2.3 inches. other numerous reports across the county were between 1.5 and 2 inches.
Winter Weather, Highland
- When
- February 15, 9:00 PM EST to February 16, 10:00 AM EST
- Where
- Highland forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
The cooperative observer south of Hillsboro measured two inches of snow. The ODOT county garage east of Hillsboro measured 1.8 inches.
Winter Weather, Hocking
- When
- February 15, 9:00 PM EST to February 16, 10:00 AM EST
- Where
- Hocking forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
The ODOT county garage near Lake Logan State Park measured 3.5 inches of snow.
Winter Weather, Licking
- When
- February 15, 9:00 PM EST to February 16, 10:00 AM EST
- Where
- Licking forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
The CoCoRaHS observer north of Granville measured 3.5 inches of snow.
Winter Weather, Madison
- When
- February 15, 9:00 PM EST to February 16, 10:00 AM EST
- Where
- Madison forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
The ODOT county garage northeast of Lafayette measured 2 inches of snow.
Winter Weather, Pickaway
- When
- February 15, 9:00 PM EST to February 16, 10:00 AM EST
- Where
- Pickaway forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
The ODOT county garage north of Circleville measured 3.5 inches of snow, while the cooperative observer nearby measured 2 inches of snow.
Winter Weather, Pike
- When
- February 15, 9:00 PM EST to February 16, 10:00 AM EST
- Where
- Pike forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
The ODOT county garage north of Wakefield measured 4 inches of snow, while the cooperative observer south of Waverly measured 1.5 inches of snow.
Winter Weather, Ross
- When
- February 15, 9:00 PM EST to February 16, 10:00 AM EST
- Where
- Ross forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
The ODOT county garage north of North Fork Villa measured 3.5 inches of snow.
Winter Weather, Union
- When
- February 15, 9:00 PM EST to February 16, 10:00 AM EST
- Where
- Union forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
The ODOT county garage near Marysville measured 1.5 inches of snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Florida, February 15, 20163 injured · $5.2 million · EF3 · 13 events
- Tornadoes and Hail in Mississippi, February 15, 20162 injured · $3.2 million · EF2 · 50 events
- Tornadoes and Hail in Alabama, February 15 to 16, 20161 injured · $1.7 million · EF2 · 38 events
- Damaging Winds in Florida, February 15, 2016$117,000 · 70 kt wind · 52 events
- Heavy Snow in Ohio, February 15 to 16, 2016$1.1 million · 4 events
- Winter Storm in New York, February 15 to 16, 2016$295,000 · 17 events
- Heavy Snow in Pennsylvania, February 15 to 16, 2016$550,000 · 3 events
- Winter Weather in Vermont, February 15 to 16, 2016$160,000 · 16 events
- Damaging Winds and Winter Weather in Georgia, February 15 to 16, 2016$115,000 · 70 kt wind · 12 events
- Hail and Damaging Winds in Mississippi, February 15, 2016$77,000 · 1 in hail · 11 events
- Damaging Wind and Lightning Strikes in Louisiana, February 15, 2016$80,000 · 52 kt wind · 3 events
- Tornado and Hail in Mississippi, February 15, 20162 injured · EF1 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620265, 620266, 620267, 620268, 620269, 620270, 620271, 620272, 620274, 620275, 620276, 620278, 620280, 620281, 620283, 620284, 620286.